3 days popular7 days popular1 month popular3 months popular

The safest way to stop postmenopausal hormone therapy

When the time comes for postmenopausal women to discontinue (HT), little is known about the best way to do so with minimal symptoms. A new study that explores optimal approaches to manage symptoms such as trouble sleeping, mood swings, and depression on discontinuation of HT is published in Journal of Women’s Health, a peer-reviewed publication from , , publishers. The article is available on the Journal of Women’s Health website.

Many women will try and fail to stop using hormone pills and patches intended to control menopausal symptoms, according to Katherine Newton, PhD and coauthors, , University of Washington, UW School of Medicine, and Fred Hutchinson Cancer Research Institute, Seattle, and Harvard Medical School and Harvard Vanguard Medical Associates, Boston, MA.

They identify several characteristics of hormone therapy cessation that can increase the likelihood of its success in the article “Factors Associated with Successful Discontinuation of Hormone Therapy.” Among these are the positive effects of a physician’s advice and the importance of symptom management.

“It is important that we better understand experiences, practices, and attitudes related to discontinuation of hormone therapy in the post-Women’s Health Initiative (WHI) era,” says Susan G. Kornstein, MD, Editor-in-Chief of Journal of Women’s Health, Executive Director of the Virginia Commonwealth University Institute for Women’s Health, Richmond, VA, and President of the Academy of Women’s Health.

Source

Factors Associated with Successful Discontinuation of Hormone Therapy. NewtonKatherine M., ReedSusan D., NekhyludovLarissa, GrothausLouis C., LudmanEvette J., EhrlichKelly, and LaCroixAndrea Z.. Journal of Women’s Health. Not available, ahead of print. doi:10.1089/jwh.2012.4200.

Mary Ann Liebert, Inc./Genetic Engineering News